Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 59, NWS Gaylord, MI

September 27, 2015

NWS Gaylord, MI issued this small craft advisory at Sep 27, 2015, 10:04 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2015, 10:04 PM EDT (02:04 UTC)
Expired
Sep 28, 2015, 9:08 AM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WHUS73 KAPX 280204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT SUN SEP 27 2015

DEFAULT OVERVIEW SECTION
LHZ347>349-LMZ341-342-344>346-281015-
/O.NEW.KAPX.SC.Y.0059.150928T0204Z-150928T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 PM EDT SUN SEP 27 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
1 follow-up statement
313 
WHUS73 KAPX 281308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
908 AM EDT MON SEP 28 2015

LHZ347>349-LMZ341-342-344>346-281415-
/O.CAN.KAPX.SC.Y.0059.000000T0000Z-150928T1500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
908 AM EDT MON SEP 28 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 7:01 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Sep 27, 7:01 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
701 PM EDT SUN SEP 27 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 414 PM EDT SUN SEP 27 2015

...SORRY FOR THE CLOUDS LUNAR ECLIPSE VIEWERS...

MID LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD INTO NORTHERN
MICHIGAN. THIS HAS RESULTED IN MOSTLY CLOUDY SKIES ACROSS THE REGION
AS EXPECTED. HOWEVER THERE IS AT LEAST A LITTLE HOPE ON THE HORIZON
AS SATELLITE IMAGERY DOES SHOW A FEW HOLES IN THE CLOUD COVER
UPSTREAM. SO ALTHOUGH IT MAY BE TOUGH TO SEE THE LUNAR ECLIPSE...A
FEW OCCASIONAL GLIMPSES ARE STILL POSSIBLE AT TIMES THIS
EVENING...DESPITE THE ABUNDANT CLOUD COVER. THERE ARE QUESTIONS
OVERNIGHT ABOUT THE EXTENT OF CLOUD COVER AS MOISTURE BEGINS TO
DIMINISH (1000-500 MB RH FALLS FROM BETWEEN 60 AND 80 PERCENT TO
BETWEEN 50 AND 70 PERCENT)...BUT ANY PARTIAL CLEARING WILL LIKELY
LEAD TO AREAS OF STRATUS FORMATION. MILDER WITH SOUTH WINDS KEEPING
LOWS IN THE UPPER 50S TO MIDDLE 60S.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 414 PM EDT SUN SEP 27 2015

...HEADLINES..

HIGH IMPACT WEATHER POTENTIAL: NON-SEVERE CONVECTION MONDAY
AFTERNOON/EVENING. FROST POSSIBLE WEDNESDAY MORNING.

PATTERN SYNOPSIS/FORECAST: MAIN WESTERLIES DISPLACED WELL NORTH
ACROSS CANADA...WITH WEAK UPPER LEVEL FLOW AND EMBEDDED DISTURBANCES
ACROSS THE SOUTHERN/EASTERN CONTINENTAL U.S.  NORTHERN PORTION OF A
SPLITTING TROUGH CROSSING WESTERN/CENTRAL CANADA...WITH A PIECE OF
ENERGY LEFT BEHIND AROUND 140W.  MEANWHILE...DISTURBANCES CAUGHT IN
WEAK FLOW INCLUDE ONE OVER TEXAS/WESTERN GULF OF MEXICO...A
SUBTROPICAL DISTURBANCE SOUTH OF BERMUDA NEAR 60W...AND A WEAKENING
FEATURE OVER THE MID ATLANTIC STATES.  AT THE SURFACE...1034MB HIGH
STRETCHING ACROSS NEW ENGLAND/NOVA SCOTIA RIDGING WEST INTO THE
GREAT LAKES/OHIO VALLEY.  PLENTY OF MOISTURE OVER THE SOUTHEAST
QUADRANT OF THE COUNTRY...WITH 60S DEW POINTS/BOUNDARY LAYER MIXING
RATIOS >10G/KG CREEPING AROUND THE PERIPHERY OF THE ANTICYCLONE AND
INTO ILLINOIS/INDIANA/SOUTHWEST LOWER MICHIGAN.  COLD FRONT EXTENDS
FROM NORTHWEST ONTARIO INTO THE DAKOTAS/NORTHERN WYOMING.

HEIGHT FALLS ASSOCIATED WITH THE SHORT WAVE TROUGH OVER WESTERN
CANADA WILL HAVE THE BIGGEST SHORT TERM FORECAST IMPACT ON THE GREAT
LAKES FOR THE EARLY PART OF THIS WEEK...AS SOUTHERN PORTION OF THIS
WAVE WILL CLIP MICHIGAN IN THE MONDAY-TUESDAY TIME FRAME BEFORE
LIFTING OUT BY MIDWEEK WITH THE POSSIBILITY OF ANOTHER WEAKNESS
DEVELOPING OVER THE OHIO/TENNESSEE VALLEYS AND SOUTHEASTERN STATES
BY THURSDAY.  UPSTREAM COLD FRONT WILL ARRIVE ACROSS NORTHERN
MICHIGAN MONDAY AFTERNOON...AND IS EXPECTED TO DROP INTO SOUTHERN
LOWER MICHIGAN AFTER MIDNIGHT TUESDAY WITH DECENT COLD ADVECTION IN
ITS WAKE.  HIGH PRESSURE THEN BUILDS INTO MICHIGAN TUESDAY NIGHT/
WEDNESDAY.

PRIMARY FORECAST CONCERNS: PRECIPITATION CHANCES/AMOUNTS WITH COLD
FRONT MONDAY/MONDAY NIGHT...CHILLY TEMPERATURES WEDNESDAY MORNING?

MONDAY...COLD FRONT NOT EXPECTED TO ARRIVE ACROSS EASTERN UPPER
UNTIL MID AFTERNOON...BUT INCREASING LOW LEVEL MOISTURE AHEAD OF THE
FRONT WITH DEW POINTS CLIMBING INTO THE LOWER-MID 60S.  SOME
INDICATIONS OF INSTABILITY DEVELOPING AHEAD OF THE FRONT ESPECIALLY
IN THE NAM-WRF WHICH IS (AS USUAL) BULLISH ON PULLING HIGHER DEW
POINTS INTO NORTHERN LOWER.  THINK WHAT MAY OCCUR IS A MOSTLY POST-
FRONTAL RAIN BAND MOVING INTO EASTERN UPPER DURING MID/LATE
AFTERNOON...WHILE PRE-FRONTAL CONVECTION DEVELOPS ACROSS INTERIOR
NORTHERN LOWER DURING THE AFTERNOON.  POSSIBLE THAT FAR SOUTHWEST
PORTIONS OF THE FORECAST AREA (MBL/FKS/TVC) MAY STAY DRY THROUGH THE
AFTERNOON. ONE LAST WARM AFTERNOON EXPECTED WITH HIGHS IN THE
70S.  RAIN BAND SHOULD THEN PROGRESS SOUTHWARD ACROSS NORTHERN
MICHIGAN MONDAY NIGHT...AIDED BY RIGHT ENTRANCE REGION JET
FORCING. RAIN SHOULD PUSH SOUTH OF THE UPPER PENINSULA DURING THE
EARLY MORNING HOURS OF TUESDAY. GENERAL RAINFALL TOTALS OF
0.25-0.50 INCH EXPECTED THROUGH TUESDAY MORNING.

TUESDAY...WILL BE FIRMLY IN POST-COLD FRONT AIR MASS TUESDAY
MORNING...MOST OF THE PRECIPITATION SHOULD BE SOUTH OF THE FORECAST
AREA BUT CAN'T RULE OUT SOME LINGERING SHOWERS ACROSS SOUTHEAST
QUARTER OF THE FORECAST AREA ALLOWING FOR UNCERTAINTY IN FRONTAL
SPEED.  BUT SHOULD BE CLEARING OUT BEYOND THAT AS COOLER/DRIER AIR
SPILL ACROSS NORTHERN MICHIGAN...AND MUCH COOLER THAN RECENT DAYS
WITH HIGHS IN THE UPPER 50S-MID 60S EXPECTED WITH A NORTHWEST
BREEZE.  HIGH PRESSURE THEN BUILDS INTO MICHIGAN TUESDAY NIGHT ALONG
WITH A FLATTENING PRESSURE GRADIENT.  POSSIBILITY OF GOOD
RADIATIONAL COOLING CONDITIONS MAY SET THE STAGE FOR A PRETTY GOOD
FROST ACROSS INTERIOR EASTERN UPPER/NORTHERN LOWER MICHIGAN
WEDNESDAY MORNING.

WEDNESDAY...SURFACE HIGH PRESSURE WILL REMAIN IN CONTROL
WEDNESDAY...SO ANOTHER NICE DAY ON TAP THOUGH TEMPERATURES WILL
REMAIN A FEW DEGREES BELOW END OF SEPTEMBER NORMALS.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 414 PM EDT SUN SEP 27 2015

A FAIRLY QUIET EXTENDED PERIOD IS ON TAP ACROSS NORTHERN MICHIGAN AS
SURFACE HIGH PRESSURE DOMINATES...PROVIDING DRY CONDITIONS AND
COOLER TEMPERATURES THROUGH AT LEAST SATURDAY. RECENT TRENDS HAVE
SLOWED NEXT WEEKEND'S DEVELOPMENT OF LOW PRESSURE OVER THE PLAINS
BEFORE SLIDING NORTHEASTWARD TOWARD THE GREAT LAKES. AT THIS
POINT...THERE'S FAIRLY LOW CONFIDENCE IN HOW THE DETAILS WILL PLAY
OUT FOR THE END OF NEXT WEEKEND AS INTERACTIONS...FROM BOTH THE
AFOREMENTIONED HIGH PRESSURE AND ANOTHER DEVELOPING LOW PRESSURE
CENTER OVER THE EASTERN SEABOARD...REMAIN UNCLEAR.

IT'S SAFE TO SAY THE AREA WILL RETURN TO TEMPERATURES MUCH MORE
REPRESENTATIVE OF CLIMATOLOGICAL NORMAL FOR THE FIRST WEEK OF
OCTOBER. HIGH TEMPS ARE EXPECTED TO RANGE FROM THE UPPER 50S TO
LOWER 60S WITH LOWS IN THE 30S TO LOW 40S THROUGHOUT THE PERIOD.
HAVE GONE AHEAD AND ADDED PATCHY FROST ON WEDNESDAY NIGHT FOR THE
TYPICAL COOLER/INTERIOR SPOTS IN NORTHERN LOWER.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM EDT SUN SEP 27 2015

LOW VFR/HIGH MVFR CIGS WILL HOLD OVER ALL NRN LWR MICHIGAN TAF
SITES THRU MONDAY EVENING ALONG THE NORTHWESTERN EDGE OF THE
MOISTURE SHIELD ASSOCIATED WITH LOW PRESSURE OFF THE ATLANTIC
COAST. LLWS WILL DEVELOP LATE TONIGHT AND CONTINUE INTO EARLY
MONDAY. SURFACE WINDS WILL REMAIN FROM THE S/SW AOB 10 KTS THRU
THE TAF FORECAST PERIOD.

&&

.MARINE...
ISSUED AT 414 PM EDT SUN SEP 27 2015

A WEAK UPPER LEVEL SYSTEM FLOATING AROUND THE MID ATLANTIC WILL
CONTINUE MOSTLY CLOUDY SKIES THROUGH TONIGHT. A COLD FRONT WITH
STRENGTHENING SW WINDS AHEAD OF IT FOR TONIGHT INTO MONDAY MORNING
WILL BRING SOME LOW END ADVISORY LEVEL WINDS WITH SMALL CRAFT
ADVISORIES REMAINING POSTED. THE FRONT ARRIVES BY MONDAY
EVENING...BRINGING AT LEAST SOME LIGHT RAIN THAT MAY LINGER INTO
TUESDAY MORNING.

NORTH NORTHWEST WINDS WILL LIKELY BECOME GUSTY TUESDAY WITH ANOTHER
ROUND OF SMALL CRAFT ADVISORIES POSSIBLE.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR LHZ347>349.

LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR LMZ341-342-
     344>346.

LS...NONE.
&&

NEAR TERM...SULLIVAN
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...MLR
MARINE...SULLIVAN
Hazardous weather outlook, Sep 27, 4:20 PM EDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT SUN SEP 27 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-281100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
420 PM EDT SUN SEP 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING.

FROST IS POSSIBLE WEDNESDAY MORNING ACROSS INTERIOR PORTIONS OF
EASTERN UPPER AND NORTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 4:18 PM EDTSmall Craft AdvisoryAPX6 days

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.